Volume 12, Issue 3
Fast Solvers for the Symmetric Ipdg Discretization of Second Order Elliptic Problems

Liuqiang Zhong ,  Eric T. Chung and Chunmei Liu

Int. J. Numer. Anal. Mod., 12 (2015), pp. 455-475

Preview Full PDF BiBTex 0 386
  • Abstract

In this paper, we develop and analyze a preconditioning technique and an iterative solver for the linear systems resulting from the discretization of second order elliptic problems by the symmetric interior penalty discontinuous Galerkin methods. The main ingredient of our approach is a stable decomposition of the piecewise polynomial discontinuous finite element space of arbitrary order into a linear conforming space and a space containing high frequency components. To derive such decomposition, we introduce a novel interpolation operator which projects piecewise polynomials of arbitrary order to continuous piecewise linear functions. We prove that this operator is stable which allows us to derive the required space decomposition easily. Moreover, we prove that both the condition number of the preconditioned system and the convergent rate of the iterative method are independent of the mesh size. Numerical experiments are also shown to confirm these theoretical results.

  • History

Published online: 2015-12

  • AMS Subject Headings

65F08, 65N30

  • Cited by